MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP339H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - (b)(4)¿ active ingredient(s)  triclosan.Dosage form  suture/solid/parenteral.Strength  = 275 mg/m.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what tissue was being approximated or sutured when it broke? subcutaneous cellular tissue procedure name and date? we don't know the exact day of the cardio surgery.Could you please confirm the device's availability for return? i have 1 sample of the lot available to return.If it's available, please provide the device return status/follow up.The device hasn't been returned yet because of pandemic situation there is no place to send it.Related medwatch reports - 2210968-2021-01973, 2210968-2021-01975.
 
Event or Problem Description
It was reported that a patient underwent a cardio procedure on (b)(6) 2021 and suture was used.During surgery the suture failed.The suture was cut during use.The suture replaced when the event occurred.The procedure was completed successfully with no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/06/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.H6 component code: g07002 - device not returned.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.

Brand Name
VCL+ VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11408711
Report Number2210968-2021-01974
Device Sequence Number3545364
Product Code GAM
UDI-Device Identifier10705031052475
UDI-Public10705031052475
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberVCP339H
Device Catalogue NumberVCP339H
Device Lot NumberAM7934
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1